Format

Send to

Choose Destination
See comment in PubMed Commons below
Med Klin (Munich). 1997 Dec;92 Suppl 5:33-6. doi: 10.1007/BF03041977.

[Amiodarone-induced pulmonary toxicity].

[Article in German]

Author information

1
Innere Medizin III, Medizinische Universitätsklinik, Homburg.

Abstract

Amiodarone is highly effective in suppressing ventricular and supraventricular tachyarrhythmias. The most serious adverse reaction is pulmonary toxicity. The mechanisms involved in amiodarone-induced pulmonary injury are incompletely understood. Several forms of pulmonary disease occur including interstitial pneumonitis, fibrosis or organizing pneumonia. The incidence is generally lower with lower maintenance doses (<or= 300 mg/d). There are no adequate predictors of pulmonary toxicity due to amiodarone. The diagnosis of amiodarone-induced pulmonary toxicity is one of exclusion. Treatment consists primarily of stopping amiodarone application. Corticosteroid therapy can be life-saving for severe cases and for patients in whom withdrawl of amiodarone is not possible.

PMID:
19479394
DOI:
10.1007/BF03041977
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center